Alert archive / Texas / Gale Warnings in 2019
Gale Warning 7, NWS Brownsville, TX
NWS Brownsville, TX issued this gale warning at May 20, 2019, 4:02 PM CDT. It took effect at May 20, 2019, 7:00 PM CDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 20, 2019, 4:02 PM CDT (21:02 UTC)
- In effect from
- May 20, 2019, 7:00 PM CDT
- Expired
- May 21, 2019, 5:38 AM CDT
- In force
- 11 hr
- Issued by
- NWS Brownsville, TX
The text
As transmitted.
399 WHUS74 KBRO 202102 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 402 PM CDT Mon May 20 2019 ...Hazardous to Dangerous Marine Conditions Continue into Tuesday with Gale Force Winds and High Seas Expected Tonight... .As low pressure continues to strengthen across the southern Plains, the pressure gradient continues to increase across the lower Texas coast, resulting in moderate to strong southeasterly winds across the lower Texas coastal waters. Wind gusts across the coastal Gulf of Mexico waters are expected to feature gale force conditions from late this evening through tonight. Expect rough bay conditions through Tuesday morning, and coastal gulf seas to build to 6 to 10 feet, occasionally higher by tonight. GMZ150-155-170-175-211000- /O.EXT.KBRO.SC.Y.0031.000000T0000Z-190521T0000Z/ /O.UPG.KBRO.GL.A.0005.190521T0300Z-190521T1200Z/ /O.NEW.KBRO.GL.W.0007.190521T0000Z-190521T1200Z/ Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 402 PM CDT Mon May 20 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 AM CDT TUESDAY... The National Weather Service in Brownsville has issued a Gale Warning, which is in effect from 7 PM this evening to 7 AM CDT Tuesday. The Gale Watch is no longer in effect. * WINDS...Southeast 20 to 25 knots today becoming 20 to 30 knots tonight with frequent gale force gusts of up to 40 knots. * WAVES/SEAS...4 to 6 feet today, building to 6 to 10 feet with occasional offshore seas up to 12 feet tonight into Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ GMZ130-132-135-211000- /O.CON.KBRO.SI.Y.0024.000000T0000Z-190521T1200Z/ Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- 402 PM CDT Mon May 20 2019 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 7 AM CDT TUESDAY... * WINDS...Southeast 20 to 25 knots, with gusts to 30 knots. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory for wind means that wind speeds of 20 to 33 knots are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ Brady
2 follow-up statements
945 WHUS74 KBRO 210312 AAA MWWBRO URGENT - MARINE WEATHER MESSAGE...UPDATED National Weather Service Brownsville TX 1012 PM CDT Mon May 20 2019 ...Hazardous to Dangerous Marine Conditions Continue into Tuesday with Gale Force Winds and High Seas Expected Tonight... .As low pressure continues to strengthen across the southern Plains, the pressure gradient continues to increase across the lower Texas coast, resulting in moderate to strong southeasterly winds across the lower Texas coastal waters. Wind gusts across the coastal Gulf of Mexico waters are expected to feature gale force conditions from late this evening through tonight. Expect rough bay conditions through Tuesday morning, and coastal gulf seas to build to 6 to 10 feet, occasionally higher by tonight. GMZ150-155-170-175-211100- /O.CON.KBRO.GL.W.0007.000000T0000Z-190521T1200Z/ Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 1012 PM CDT Mon May 20 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM CDT TUESDAY... * WINDS...Southeast 20 to 30 knots tonight with frequent gale force gusts of up to 40 knots. * WAVES/SEAS...Building to 6 to 10 feet with occasional offshore seas up to 12 feet tonight into Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ GMZ130-132-135-211100- /O.CON.KBRO.SI.Y.0024.000000T0000Z-190521T1200Z/ Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- 1012 PM CDT Mon May 20 2019 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 7 AM CDT TUESDAY... * WINDS...Southeast 20 to 25 knots, with gusts to 30 knots. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory for wind means that wind speeds of 20 to 33 knots are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
239 WHUS74 KBRO 211038 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 538 AM CDT Tue May 21 2019 ...Hazardous Marine Conditions Continue Today into Wednesday... .As low pressure continues across the Plains, with high pressure across the Gulf of Mexico, the pressure gradient continues to keep moderate to strong southeasterly winds across the lower Texas coastal waters. Gusts to gale force are still possible over the next hour or two, with hazardous seas continuing into Wednesday. Expect rough bay conditions across the Laguna Madre with winds staying elevated through this afternoon and tonight. GMZ150-155-170-175-212000- /O.CAN.KBRO.GL.W.0007.000000T0000Z-190521T1200Z/ /O.NEW.KBRO.SC.Y.0032.190521T1038Z-190522T1200Z/ Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 538 AM CDT Tue May 21 2019 ...SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 7 AM CDT WEDNESDAY... ...GALE WARNING IS CANCELLED... The National Weather Service in Brownsville has issued a Small Craft Advisory, which is in effect until 7 AM CDT Wednesday. The Gale Warning has been cancelled. * WINDS...Southeast 15 to 25 knots with gusts to 30 knots. * WAVES/SEAS...6 to 10 feet with occasional offshore seas up to 12 feet this morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ GMZ130-132-135-212000- /O.EXT.KBRO.SI.Y.0024.000000T0000Z-190522T1200Z/ Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- 538 AM CDT Tue May 21 2019 ...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 7 AM CDT WEDNESDAY... * WINDS...Southeast 15 to 25 knots. * BAY CONDITIONS...rough. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory for wind means that wind speeds of 20 to 33 knots are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ Hallman
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this gale warning went out at May 20, 3:23 PM CDT, 39 minutes earlier.
Area forecast discussion, May 20, 3:23 PM CDT, 39 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
323 PM CDT Mon May 20 2019
.SHORT TERM (Now through Tuesday night): A rigorous 500mb low
pressure system will track eastward across the Central Plains with
a lee surface low expected to deepen in the next 24 hours. This
combined with a surface high across the Northeast Gulf of Mexico
will result in strong southeasterly winds across Deep South Texas
through the afternoon with a few strong wind gusts continuing into
the overnight hours. Held off on a Wind Advisory for now with
time-heights indicating 35 to 40 knots at 2000 to 4000 feet AGL,
which may not be enough to mix down for frequent 40 mph gusts.
Will have to keep an eye out if the low-level jet can strengthen
and mix down stronger winds later tonight.
Tonight, winds will remain elevated as the surface low continues
to deepen. Overnight low temperatures were bumped up justifiably
from the last shift due to warm dew points and elevated surface
winds, so have left those as-is. It will be quite the muggy
evening tonight. Temperatures on Tuesday will be hot and humid
once again with Heat Indices of 100 to 105F, so we urge those
spending time outdoors to take frequent breaks. Model time-
heights indicate RH values of 25% or lower up to 850mb, so rain
chances will be near zero, as warm, subsident air continues to
flow into the region.
.LONG TERM (Wednesday through Monday): At the beginning of the
long term a large upper low pressure trough will dominate the
CONUS from the Midwest to California while mid/upper level ridge
extends from the Mid- Atlantic/SE States into the Western Gulf of
Mexico. This anomalous trough/ridge pattern retrogrades slowly
westward with the center of the ridge settling near the mouth of
the Mississippi while the trough axis becomes more aligned over
the West Coast states and Inter-mountain West the coming weekend
and early next week.
Deep South Texas will remain on the western periphery of the high
pressure ridge with the Upper trough/low remaining well to the
northwest of the region to have any significant impacts. 12Z model
suite continues to show good agreement and consistency with this
pattern with only some slight differences in exact placements of the
center axis of both the trough and ridge by the end of Long term.
Overall, no significant changes to the forecast grids at this time.
Model guidance is trending a few degrees lower as we approach the
latter half of week, but with the center of the ridge edging
westward I do not foresee any potential drop and on the contrary
would except some areas to see potentially warmer temperatures. In
any case, the general weather pattern and forecast to remain
unchanged through the remainder of the week. The atmosphere stays
rather dry with subsidence from the ridge keeping the CWA rain free.
Heat and humidity to combine maintaining elevated temperatures and
heat indices and the pressure gradient shows no signs of weakening.
This spells out to 90-100+ degrees for day time highs, overnight
lows 75-82, heat indices 100-109 (at least) and winds 15-30 mph and
we are one month away from the official start of Summer.
&&
.MARINE (Now through Tuesday night): Dangerous marine conditions
are expected this afternoon through the overnight hours as
southeasterly winds strengthen and seas quickly build to hazardous
levels. Small Craft Advisories are in effect for all lower Texas
coastal waters now with Gale conditions expected for the Gulf
waters as early as 7 PM this evening. Therefore, have upgraded the
Gale Watch to a Warning, which will continue until 7 AM. Tuesday
afternoon the gradient should relax, but seas will be slower to
subside
Wednesday through Saturday: The weather pattern across the
Western Gulf to remain stagnant with the pressure gradient remaining
steady state. Low pressure to the west and high pressure over the
Gulf will continue to provide a strong onshore flow which will
result in continuation of adverse marine conditions much of the
week. Frequent and possibly continuous (for the Gulf waters) Small
Craft Advisories are likely through Friday and may linger into next
weekend.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 80 90 79 89 / 10 10 10 0
BROWNSVILLE 80 96 80 95 / 10 10 10 0
HARLINGEN 80 97 79 96 / 10 10 10 0
MCALLEN 80 100 79 98 / 10 10 10 0
RIO GRANDE CITY 79 101 78 99 / 10 10 10 0
SOUTH PADRE ISLAND 80 84 79 84 / 10 10 10 0
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory for winds until 7 AM CDT Tuesday for GMZ130-
132-135.
Small Craft Advisory until 10 PM CDT this evening for GMZ150-155-
170-175.
Gale Warning from 10 PM this evening to 7 AM CDT Tuesday for
GMZ150-155-170-175.
&&
This product is also available on the web at:
HTTP://WEATHER.GOV/RGV
Short Term...65
Long Term...59Hazardous weather outlook, May 20, 4:27 AM CDT, 11 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 427 AM CDT Mon May 20 2019 TXZ248>257-351-353-210930- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 427 AM CDT Mon May 20 2019 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Today and Tonight There will be a high risk of rip currents along area beaches of South Padre Island and Boca Chica Beach. Minor coastal overwash may reach the base of the sand dunes along South Padre Island and at Boca Chica Beach near high tide this morning. Heat Index values across portions of the Rio Grande Valley are forecast to reach between 105 to 110 degrees this afternoon. A Wind Advisory may be needed across coastal counties this evening into tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday An elevated risk of rip currents will be possible through the entire forecast period. Heat index values across portions of the Rio Grande Valley are forecast to reach between 105 to 110 degrees each afternoon through Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-210930- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 427 AM CDT Mon May 20 2019 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Today and Tonight A Small Craft Advisory for Winds is in effect for the Laguna Madre from 10 AM this morning until 7 AM Tuesday. A Small Craft Advisory is in effect for Gulf of Mexico waters out 60 nautical miles from 10 AM this morning until 10 PM this evening. A Gale Watch remains in effect for Gulf of Mexico waters out 60 nautical miles from 10 PM this evening until 7 AM Tuesday. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Small Craft Advisories will likely be needed Wednesday into Friday across all or portions of the coastal waters. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, May 20, 3:03 PM CDT, 59 minutes before
Special Weather Statement National Weather Service Brownsville TX 303 PM CDT Mon May 20 2019 TXZ251-254>257-351-210300- Inland Kenedy-Inland Willacy-Inland Cameron-Coastal Willacy- Coastal Cameron-Coastal Kenedy- Including the cities of Sarita, Raymondville, Brownsville, Harlingen, Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, and Laguna Vista 303 PM CDT Mon May 20 2019 ...Strong Southeasterly Winds along the Coastal Counties this Evening... A low pressure system in the Central Plains will continue to deepen this evening and overnight, resulting in breezy to windy conditions through early Tuesday morning across portions of South Texas. Winds will occasionally range from 25 to 30 mph with isolated wind gusts of up to 40 mph. Strong winds will make driving difficult, especially for high profile vehicles and along west to east highways and interstates. Motorists are urged to slow down and use caution. CB
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 11:32 PM CDT | Coastal Flood Statement | BRO | Kenedy | 10 hr |
| May 20, 3:40 AM CDT | Small Craft Advisory | BRO | 15 hr | |
| May 20, 3:40 AM CDT | Small Craft Advisory for Winds | BRO | 35 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.